Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 11, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Mar 31, 2025, 2:03 AM EDT for Floyd County, Knott County, Pike County, Kentucky. It was in force for 27 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 2:03 AM EDT (06:03 UTC)
- Expired
- Mar 31, 2025, 2:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Floyd County, KY, Knott County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:03 AM EDT | TSTM WND DMG | Eastern, KY | Damage observed from photos near the town of Langley, in Floyd County. Time estimated from radar. |
| Mar 31, 2:04 AM EDT | TSTM WND DMG | 1 W Eastern, KY | Social media report said trees and powerlines were down on the 120 block of Turner Branch Road in Eastern. |
| Mar 31, 2:04 AM EDT | TSTM WND DMG | Eastern, KY | Significant damage was observed at Floyd County Board of Education center, where wind penetrated the steel doors, before escaping through the NW portion of the gymnasium roof, blowing out a substantial section. |
| Mar 31, 2:07 AM EDT | TSTM WND DMG | Printer, KY | Trees and powerlines were reported to have been blown down in the Printer community. The event time is radar estimated. |
| Mar 31, 2:16 AM EDT | TSTM WND DMG | Boldman, KY | Considerable damage off of US-23 in Broad Bottom. Time estimated by radar. |
| Mar 31, 2:17 AM EDT | TSTM WND DMG | 1 N Boldman, KY | A roof was blown off a structure with additional damage to that structures second story with debris reported to be blocking all lanes of US 23. Powerlines were also blown down at this location and also nearby on Ziegler Road. The event time is radar estimated. |
| Mar 31, 2:17 AM EDT | TSTM WND DMG | Boldman, KY | An outer wall collapsed and significant roof damage was sustained at an older office building between College Boulevard and Sunset drive south of Highway 23. Debris was blown downwind towards Highway 23, with a semi-trailer just north of Highway 23 being pivot |
| Mar 31, 2:17 AM EDT | TSTM WND DMG | Boldman, KY | Sporadic tree damage was noted along Red Bird Lane, with additional tree damage having occurred across the Levisa Fork Big Sandy River. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 10:56 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.4
The text
As transmitted.
380
WFUS53 KJKL 310603
TORJKL
KYC071-119-195-310630-
/O.NEW.KJKL.TO.W.0011.250331T0603Z-250331T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
203 AM EDT Mon Mar 31 2025
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
North central Knott County in southeastern Kentucky...
Central Floyd County in southeastern Kentucky...
Northwestern Pike County in southeastern Kentucky...
* Until 230 AM EDT.
* At 203 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Eastern, or 11 miles south of Prestonsburg, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dana around 210 AM EDT.
Banner around 215 AM EDT.
Pikeville around 220 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3744 8287 3753 8290 3754 8288 3755 8289
3756 8289 3758 8290 3758 8289 3769 8252
3768 8250 3746 8240
TIME...MOT...LOC 0603Z 259DEG 38KT 3752 8282
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
VORST2 follow-up statements
475
WWUS53 KJKL 310614
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
214 AM EDT Mon Mar 31 2025
KYC119-310623-
/O.CAN.KJKL.TO.W.0011.000000T0000Z-250331T0630Z/
Knott KY-
214 AM EDT Mon Mar 31 2025
...THE TORNADO WARNING FOR NORTH CENTRAL KNOTT COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
southeastern Kentucky.
&&
LAT...LON 3745 8272 3761 8277 3768 8250 3767 8250
3746 8240
TIME...MOT...LOC 0613Z 258DEG 39KT 3754 8266
$$
KYC071-195-310630-
/O.CON.KJKL.TO.W.0011.000000T0000Z-250331T0630Z/
Floyd KY-Pike KY-
214 AM EDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR EAST
CENTRAL FLOYD AND NORTHWESTERN PIKE COUNTIES...
At 213 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Aluba, or 9 miles northwest of Pikeville, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Pikeville around 220 AM EDT.
Other locations in the path of this tornadic thunderstorm include
Zebulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3745 8272 3761 8277 3768 8250 3767 8250
3746 8240
TIME...MOT...LOC 0613Z 258DEG 39KT 3754 8266
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
VORST386
WWUS53 KJKL 310623
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
223 AM EDT Mon Mar 31 2025
KYC071-195-310633-
/O.EXP.KJKL.TO.W.0011.000000T0000Z-250331T0630Z/
Floyd KY-Pike KY-
223 AM EDT Mon Mar 31 2025
...THE TORNADO WARNING FOR EAST CENTRAL FLOYD AND NORTHWESTERN PIKE
COUNTIES WILL EXPIRE AT 230 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
southeastern Kentucky.
Remember, a Severe Thunderstorm Warning still remains in effect
until 2:45 AM EDT.
&&
LAT...LON 3745 8272 3761 8277 3768 8250 3767 8250
3746 8240
TIME...MOT...LOC 0623Z 259DEG 38KT 3755 8261
$$
VORSTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 11:18 PM EDT, 2 hours 45 minutes earlier. Its key messages:
- Multiple rounds of showers, and some thunderstorms, are expected into Monday. The greatest coverage for the area as a whole will be from tonight into early Monday morning.
- There is an Slight to Enhanced Risk of severe thunderstorms this evening into early Monday. Damaging winds are the main threat, but an isolated tornado or two can not be ruled out.
- After briefly cooler temperatures Monday night into Tuesday, temperatures return to above normal levels Wednesday into next weekend.
- Parts of eastern Kentucky may see another round of strong to severe storms Wednesday night.
- There is a strong signal for repeated rounds of heavy rain and thunderstorms for the middle to latter parts of next week across parts of the lower and middle Ohio River Valley. It is unclear at this time how much of an increased flooding potential extends into eastern Kentucky.
Area forecast discussion, Mar 30, 11:18 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1118 PM EDT Sun Mar 30 2025 .KEY MESSAGES... - Multiple rounds of showers, and some thunderstorms, are expected into Monday. The greatest coverage for the area as a whole will be from tonight into early Monday morning. - There is an Slight to Enhanced Risk of severe thunderstorms this evening into early Monday. Damaging winds are the main threat, but an isolated tornado or two can not be ruled out. - After briefly cooler temperatures Monday night into Tuesday, temperatures return to above normal levels Wednesday into next weekend. - Parts of eastern Kentucky may see another round of strong to severe storms Wednesday night. - There is a strong signal for repeated rounds of heavy rain and thunderstorms for the middle to latter parts of next week across parts of the lower and middle Ohio River Valley. It is unclear at this time how much of an increased flooding potential extends into eastern Kentucky. && .UPDATE... Issued at 1118 PM EDT SUN MAR 30 2025 Convection over central KY has congeal into a line with a history of wind damage upstream. This line remains fairly well organized with SPC mesoanalysis and RAP forecast as the line moves into the CWA has 500 to 1000 J/kg of MLCAPE suggesting the line should remain surface based into the CWA. Effective shear of 35 to 45KT on average and western parts of the area effective SRH may reach as high as 200 to 300 m2/s2. 0-3km shear vectors become more parallel to the convection just west of Lake Cumberland at this point and a little more favorably oriented further north in Central KY. Damaging winds will remain the primary threat as the line moves east, but any mergers into the line that may occur could result in a brief spin up. Severe Thunderstorm Watch 80 has been issued for the entire CWA through 6 AM EDT on Monday. UPDATE Issued at 845 PM EDT SUN MAR 30 2025 At present, eastern KY was free of any shower or thunderstorm activity though a line of convection extends from OH and southern IN into parts of western KY down into MO and AR. There remains some uncertainty as to how quickly the northern end of this line may reach the CWA, however, it may arrive as early as 10 to 11 PM near or northwest of I-64 and then later further south and east. Made some adjustments to hourly pops, lowering them from the previous forecast areawide over the next couple of hours, before merging into the higher pops nearer to midnight and into the overnight. As this line of storms arrives it will pose a risk of mainly strong to damaging wind gusts. && .SHORT TERM...(This evening through Monday night) Issued at 415 PM EDT SUN MAR 30 2025 19Z sfc analysis shows a decent pressure gradient between low pressure now entering the western portions of the Ohio Valley and high pressure east of the Appalachians. This is supporting breezy south to southwest winds of 10 to 15 mph with gusts up to 25 mph across eastern Kentucky as well as propping up temperatures despite the multiple layers of clouds. It is also helping to surge more moisture into the boundary layer providing the fuel for storms this evening and overnight. Currently, readings are topping out in the low to mid 70s most places while the dewpoints have breached the lower 60s west and are up to the mid 50s in the far east. On radar, scattered activity of mostly showers continue through the area while the biggest storms are pounding locations just northwest of the state closer to the sfc low and its developing, east-bound cold front. The models, and their individual ensemble suites, are coming into better agreement aloft through the short term portion of the forecast. They all depict weak energy in mid-level southwest flow passing through eastern Kentucky into the evening. This is before the approach of a stronger trough at 5h punches into the Ohio Valley with a core of energy that will strafe northern parts of the state into the first half of the night. This initial trough will send 5h height falls through eastern Kentucky after midnight while fast southwest mid level flow continues. The trailing impulses will then settle the larger trough through the state on Monday - helped along by the placement of the right entrance region of a strong 3h jet streak over our area from the winds in the upper atmosphere racing southwest to northeast through the Ohio Valley and eastern Great Lakes - along with another decent wave of energy crossing the JKL CWA by 00Z Tuesday. This happens in the fast mid level flow that becomes more zonal through the night with ample lingering packets of energy to pass overhead. The, now smaller, model spread aloft supported using the NBM as the starting point for the forecast grids through the period. Did make some adjustments mainly to incorporate the newest CAMs guidance into the PoP and thunder grids through the first half of the period. Sensible weather features mainly scattered activity around eastern Kentucky until later in the evening until the kinematics aloft moves closer to our area. This will likely allow some of the instability from the daytime heating to fade, but wind fields will only get better for organized storms through the evening. The sfc trough out ahead of a late arriving cold front is expected to create a QLCS of storms that will drop southeast through eastern Kentucky late this evening into the late night hours. We will continue to need to monitor any discrete cells out ahead of this line for rotation and potential tornados - especially in the locations west of the I-75 and northwest of I-64 where the latest HRRR runs suggest a couple of updraft helicity swaths are possible from west to east through those areas this evening. The main severe threat for the bulk of the area arrives with the linear storms toward late evening in the northwest and spreading southeast during the night. Potentially damaging wind gusts and a possibility for spin-up, brief, tornados will accompany the stronger storms in the line. Generally lighter and steadier showers follow into dawn, held up a bit by a wave moving along the front, for most places before ending from northwest to southeast during the morning and into early afternoon on Monday. This will also bring cooler conditions for the afternoon on westerly winds. The cooling continue into the night where if we would see clearing some frost may be possible - generally just for locations west of I-75. The changes to the NBM starting point consisted primarily of adjusting the PoPs per CAMs timing and placement through Monday afternoon. Did not deviate too far from the NBM for temperatures and dewpoints given the higher moisture content through the bulk of the period followed by steady CAA. .LONG TERM...(Tuesday through Sunday) Issued at 304 PM EDT SUN MAR 30 2025 Tuesday morning, patchy frost may be present mainly west of the I-75 corridor. Otherwise, high pressure builds into the area through the day, with dry conditions remaining across Eastern Kentucky up until Wednesday morning. Cold air advection will continue through Tuesday, keeping temperatures seasonable, in the upper 50s to mid 60s from north to south. During the day, a large scale 500-mb trough deepens over western CONUS. From this an upper level low ejects out of The Rockies into the Upper Great Lakes. Winds will likely veer, becoming southerly through Wednesday. Eastern Kentucky will be in the warm sector out ahead of the next approaching system mentioned above. This will lead to continued warm air advecting in and temperatures returning to 10-15 degrees above normal, in the upper 70s to low 80s. Clouds will increase through the day with a chance of off and on showers through the day. Heading into the afternoon and evening the attached cold front is modeled to extend from the Ohio Valley down through the Mid and Lower Mississippi Valleys. Shower and thunderstorm chances exist for the state, with the SPC having Eastern Kentucky under a 15% a risk of severe weather. Breezy conditions are possible Wednesday, with the NBM guidance showing gusts around 30 mph. LREF 00Z ensemble data continues to have mean wind gust of 40 mph, with the general spread between the 25th and 75th percentile being 35-45 mph. We'll continue to monitor this threat. Deterministic models and ensembles have the front late Wednesday becoming rather stationary over Kentucky and surrounding states through Saturday. With precipitable water consistently modeled between 1 and 1.5 inches each day, flooding could be a possibility. The WPC has highlighted this threat with placing a portion of the area under a marginal risk for excessive rainfall. For Thursday, showers and thunderstorms continue across Eastern Kentucky. With the lack of a progressing front and persistent rain, the WPC has put the area under a slight risk and marginal risk for excessive rainfall. Current guidance has this stationary boundary further west across Western and Central Kentucky, and surrounding areas, which is why that area is in a moderate risk for excessive rainfall. Temperatures will likely remain 10-15 degrees above the climatological averages, in the upper 70s to low 80s. During the day Thursday, an area of low pressure rides the lee side of a ridge, into the deep trough over Western CONUS. While being slow to propagate downstream, it will eventually be what moves the stationary front away from the state, later Sunday or Monday. With winds currently expected to veer Saturday into Sunday from a southwest wind to a northwest wind, cold air advection may temper temperatures Sunday, rising into the low 60s to upper 60s going north to south. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) ISSUED AT 845 PM EDT SUN MAR 30 2025 VFR was observed at issuance and VFR is forecast to prevail for the fist several hours of the period. As the night progresses and lower levels moisten further and a cold front arrives toward 12Z, prevailing MVFR should begin to develop in the higher terrain near the KY/VA/TN border area near KI35 and K1A6 as well as from near KSYM to KLOZ and points west. However, some reductions to MVFR or even IFR with wind gusts in excess of 30KT are possible with a leading line or broken line convection arriving as early as 02Z to 04Z at KSYM and then between 03Z and 06Z for KJKL, KSJS, KLOZ, and KSME. MVFR or IFR ceilings should prevail during the least 12 hours of the period near and behind the cold front under showers and thunderstorms, though thunderstorm chances diminish through around 18Z. Winds outside of storms should average south to southwest at 5 to 10KT through 12Z, with some gusts to around 20KT at times. The main cold front will pass between about 12Z and 20Z, with winds becoming west and then northwest at generally 5 to 10KT. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JP SHORT TERM...GREIF LONG TERM...GINNICK AVIATION...JP
Hazardous weather outlook, Mar 31, 1:58 AM EDT, 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 158 AM EDT Mon Mar 31 2025 KYZ044-050>052-058>060-068-069-079-080-083-104-106-108-111-114- 010600- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-Elliott-Morgan-Wolfe-Lee-Owsley- 158 AM EDT Mon Mar 31 2025 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday morning. Some scattered frost will be possible Monday night, mainly just west of I-75. Thunderstorm chances return Wednesday and persist through Saturday night. Additionally, there is a risk for strong to severe thunderstorms from Wednesday evening through Thursday night. There remains a robust signal for repeated rounds of heavy rain and thunderstorms to impact parts of the Lower and Middle Ohio River Valley region Wednesday into next weekend. However, it remains unclear how much of an increased flood potential exists for eastern Kentucky at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. KYZ084>088-107-109-110-112-113-115>120-010600- McCreary-Whitley-Knox-Bell-Harlan-Johnson-Magoffin-Floyd-Breathitt- Knott-Perry-Clay-Leslie-Letcher-Martin-Pike- 158 AM EDT Mon Mar 31 2025 ...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible. Some storms may be severe, with damaging wind gusts the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday morning into the afternoon. A Marginal Risk exists for damaging wind gusts, mainly around or shortly after dawn. Some scattered frost will be possible Monday night, mainly just west of I-75. Thunderstorm chances return Wednesday and persist through Saturday night. Additionally, there is a risk for strong to severe thunderstorms from Wednesday evening through Thursday night. There remains a robust signal for repeated rounds of heavy rain and thunderstorms to impact parts of the Lower and Middle Ohio River Valley region Wednesday into next weekend. However, it remains unclear how much of an increased flood potential exists for eastern Kentucky at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. JP
In the hours before
Special weather statement, Mar 31, 12:25 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1225 AM EDT Mon Mar 31 2025
KYZ068-069-079-080-083>086-116-310500-
Jackson KY-McCreary KY-Whitley KY-Clay KY-Knox KY-Wayne KY-
Rockcastle KY-Laurel KY-Pulaski KY-
1225 AM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WAYNE...LAUREL...
NORTHWESTERN KNOX...PULASKI...NORTHEASTERN MCCREARY...SOUTHERN
ROCKCASTLE...NORTHWESTERN WHITLEY AND WEST CENTRAL CLAY COUNTIES
THROUGH 100 AM EDT...
At 1225 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bee Lick to 6 miles west of Cabell. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cains Store, Fariston, Cumberland Falls S.P., Bandy, Fogertown,
Spiro, Mount Victory, Krupp, Mershons, Hazel Patch, Bark Camp, Camp
Wildcat, Byron, Honeybee, Wilton, Alpine, Monticello, Quail, Hare,
and Ruth.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 1 and 13.
Interstate 75 in east central Kentucky between mile markers 7 and
57.
Kentucky Highway 80 in Laurel County between mile markers 1 and 11.
Kentucky Highway 80 in Pulaski County between mile markers 17 and
40.
Louis B. Nunn Parkway U.S. Highway 25 East in Knox County between
mile markers 20 and 26.
U.S. Highway 25 East in Laurel County between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
south central and southeastern Kentucky.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8491 3712 8490 3736 8456 3733 8451
3736 8449 3724 8382 3668 8412 3685 8506
TIME...MOT...LOC 0425Z 276DEG 32KT 3733 8449 3685 8511
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
VORSTLocal storm report, Mar 31, 12:51 AM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
1251 AM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Hail Winston 37.71N 84.08W
03/31/2025 M0.75 Inch Estill KY Public
&&
JPLocal storm report, Mar 31, 1:06 AM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
106 AM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM Tstm Wnd Dmg 1 E Clearfield 38.17N 83.42W
03/31/2025 Rowan KY 911 Call Center
Powerlines were reported to have been blown
down at 650 Dry Creek Road Clearfield. Time
is estimated from radar.
1220 AM Tstm Wnd Dmg 1 W Crix 38.16N 83.38W
03/31/2025 Rowan KY Public
Powerlines were reported to have been blown
down at 2966 Dry Creek Road Clearfield. Time
is estimated from radar.
&&
JPLocal storm report, Mar 31, 1:20 AM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
120 AM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Tstm Wnd Gst 1 S Rodburn 38.18N 83.41W
03/31/2025 M49 MPH Rowan KY Park/Forest Srvc
Measured at TRMK2 USFS Triangle Mountain
RAWS. The time of the gust is estimated from
radar.
&&
JPLocal storm report, Mar 31, 1:22 AM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
122 AM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM Tstm Wnd Gst London-Corbin Airport 37.09N 84.08W
03/31/2025 M49 MPH Laurel KY ASOS
Measured at KLOZ ASOS station.
&&
JPSpecial weather statement, Mar 31, 1:44 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service JACKSON KY
144 AM EDT Mon Mar 31 2025
KYZ080-084>088-116-117-310615-
McCreary KY-Whitley KY-Clay KY-Knox KY-Bell KY-Harlan KY-Laurel KY-
Leslie KY-
144 AM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT HARLAN...SOUTHEASTERN LAUREL...
BELL...KNOX...SOUTHWESTERN LESLIE...SOUTHEASTERN MCCREARY...WHITLEY
AND SOUTHERN CLAY COUNTIES THROUGH 215 AM EDT...
At 144 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashers Fork to near Oneida. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elys, Brightshade, Varilla, Swan Lake, Coldiron, Goose Rock, Black
Snake, Bush, Cranes Nest, Blanche, Krupp, Cubage, Herron, Shields,
Wasioto, Avis, Cottongin, Providence, Flat Lick, and Liggett.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 18 and 21.
Interstate 75 in east central Kentucky between mile markers 1 and
24.
U.S. Highway 25 East in Bell County between mile markers 1 and 18.
U.S. Highway 25 East in Knox County between mile markers 1 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
south central and southeastern Kentucky.
&&
LAT...LON 3660 8458 3715 8380 3686 8303 3683 8310
3674 8314 3667 8343 3667 8353 3658 8369
TIME...MOT...LOC 0544Z 272DEG 52KT 3704 8360 3654 8445
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
VORSTThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:23 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 52 min |
| Mar 30, 11:40 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Lee, Menifee, Powell and 3 more | 50 min |
| Mar 31, 12:07 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Estill, Fleming, Menifee, Montgomery and 4 more | 38 min |
| Mar 31, 12:22 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 7 more | 38 min |
| Mar 31, 12:23 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Magoffin, Menifee, Morgan, Powell, Rowan and 1 more | 37 min |
| Mar 31, 12:25 AM EDT | Special Weather Statement | JKL | Laurel, Pulaski, Whitley | 35 min |
| Mar 31, 12:35 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more | 25 min |
| Mar 31, 12:53 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more | 37 min |
| Mar 31, 12:55 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 2 more | 35 min |
| Mar 31, 12:58 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Johnson, Lee, Magoffin, Menifee and 4 more | 32 min |
| Mar 31, 1:17 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Breathitt, Clay, Jackson, Knott, Knox and 5 more | 28 min |
| Mar 31, 1:22 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 2 more | 23 min |
| Mar 31, 1:38 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Harlan, Knott, Leslie and 3 more | 37 min |
| Mar 31, 1:42 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 33 min |
| Mar 31, 1:44 AM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox, Whitley | 31 min |
| Mar 31, 2:06 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Leslie, Letcher, Magoffin and 3 more | 39 min |
| Mar 31, 2:36 AM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 24 min |
| Mar 31, 2:54 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 3 hr |
| Mar 31, 3:43 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, McCreary, Whitley | 2 hr |
| Mar 31, 3:30 PM EDT | Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 6 days |
Nearby
Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.